MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 12/14 ARTICUL 44MM M SPEC+15.5; HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS, INC. 1818910 12/14 ARTICUL 44MM M SPEC+15.5; HIP METAL FEMORAL HEADS
Catalog Number 136565000
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994); Tissue Damage (2104); Distress (2329); Discomfort (2330)
Date of Event 11/30/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Alleges elevated chromium and cobalt levels in blood and mri results showed necrosis at the left hip joint.It was also alleged that there was loose hip, pain, metallosis, discomfort, injuries, reduced mobility, and emotional distress.After review of medical records for mdr reportability, patient was revised to address failed left metal on metal total metallosis and obesity.Operative notes reported of significant metallosis, pseudocapsular formation, significant trunnionosis/ corrosion, blackening of the trunnion, and extensive black corrosive appearing material behind the metal liner.Laboratory result for metal ions were below 7.Chromium: 1.6 pbb.Cobalt: 3.2 pbb.Doi: (b)(6) 2009; dor: (b)(6) 2015; left hip (pinnacle).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12/14 ARTICUL 44MM M SPEC+15.5
Common Device Name
HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7281814
Report Number1818910-2018-53681
Device Sequence Number142992
Product Code JDI
UDI-Device Identifier10603295034193
UDI-Public10603295034193
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K060031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/03/2012
Device Catalogue Number136565000
Device Lot Number2395480
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight159